I took Chantix for 7 days back in October which spurred on a manic episode. I couldn't belive it and stopped taking the chantix immediately. I have been suffering ever since. I get about 2 hours of sleep a night and clean and sort the rest of the time. I have finally been put on Abilify and it is finally starting to help. I am a little discouraged because I have not found it necessary to take a psch med since 05 with no problems. I belive there should be a warning in the patient section of this medication warning those with bipolar disorder that it could spur an episode. Any other suggestions as to how to get to feeling nornal again. Racing thoughts are driving me crazy and the spending sprees have about got me broke. Can't work, concentrate and bearly function.
Wasn't there an actress that had a manic episode from taking a drug in the ER? There was a big fluff about it. Unlike you, though, the potential bipolar condition just went away *poof* when she detoxed from the offending drug. What does your psychiatrist say? Perhaps the daddy of anti-manic drugs - depakote - is worth a shot.
I had never been diagnosed with any mental illness until after my last attempt at quitting using chantix (feb 2008 sucessful x's 6 months, Fall of 2009-GI side effects and feb 2010). I took chantix for 10 days flew into a rage destroyed my kitchen and said terrible things to my family. I would have killed (or seriously maimed) my spouse that night if I had had access to a knife. I was manic for about 6 days with major changes in my moods then I dropped into the land of numbness (alive physically but dead emotionally) on March 7th I was going to commit suicide by taking a bottle of pills. Fortunately, a friend came to my home in time to save me. I have battled the mental side effects despite not having taken chantix since March 3rd. Now I carry the diagnosis of bipolar 1 and PTSD (post traumatic stress disorder) I take approximately 20 pills per day to be "normal" whatever that is. I feel like chantix has taken a part of my life that I may never get back. Sure I hope to one day be my old self but I am losing faith that I will ever be the same. Anyone else have similar issues?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.